MAUDE Adverse Event Report: COVIDIEN NANOCROSS 0.14 OTW PTA DILATATION CATHETER; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL

COVIDIEN NANOCROSS 0.14 OTW PTA DILATATION CATHETER; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Catalog Number AB14W020080150
Medical Device Problem Code Burst Container or Vessel (1074)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 09/06/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Physician used a nanocross balloon during treatment of a plaque lesion in the patients mid anterior tibial artery.Slight calcification reported.Ifu was followed and the device was prepped without issue.It is reported that during first balloon inflation the balloon burst (longitudinally) at an unknown pressure which was below rbp.No balloon fragments remained in the patient and the procedure was completed using a new nanocross balloon.No patient injury reported.
 
Additional Manufacturer Narrative
Evaluation summary: the nanocross elite 0.014in over-the-wire pta balloon dilatation catheter was received for evaluation loaded within its protective transportation hoop.No ancillary devices or cine images from the procedure were received for evaluation.The nanocross elite was received with the balloon chamber in a post-inflated state.A 0.014¿ guidewire was loaded with ease through the distal tip and navigated out the proximal luer lock with ease.A 10cc water filled syringe was attached to the inflation lumen luer lock on the y-manifold, a vacuum was able to be pulled and held.A 20cc water filled syringe with manometer was attached to the y-manifold inflation lumen luer lock and the balloon chamber was able to be inflated to nominal pressure of 8 atm; no leaks were detected.The pressure within the dilatation catheter was increased to its rated burst pressure of 14 atm; no leaks were detected.The returned nanocross dilatation catheter exhibited no leaks or ruptures and could hold rated burst pressure.If information is provided in the future, a supplemental report will be issued.

Brand Name
NANOCROSS 0.14 OTW PTA DILATATION CATHETER
Common Device Name
CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Manufacturer (Section D)
COVIDIEN
4600 nathan lane north
plymouth MN 55442
MDR Report Key7933768
Report Number2183870-2018-00457
Device Sequence Number1665413
Product Code LIT
UDI-Device Identifier00821684066126
UDI-Public00821684066126
Combination Product (Y/N)N
Initial Reporter CountryKS
PMA/510(K) Number
K132777
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 11/07/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/31/2020
Device Catalogue NumberAB14W020080150
Device Lot NumberA517795
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/05/2018
Initial Date Received by Manufacturer 09/06/2018
Supplement Date Received by Manufacturer10/10/2018
Initial Report FDA Received Date10/04/2018
Supplement Report FDA Received Date11/07/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1